Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 40, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at May 16, 2011, 4:02 AM EDT. It took effect at May 16, 2011, 6:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 4:02 AM EDT (08:02 UTC)
- In effect from
- May 16, 2011, 6:00 PM EDT
- Expired
- May 17, 2011, 6:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
787 WHUS72 KCHS 160802 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 402 AM EDT MON MAY 16 2011 AMZ374-161615- /O.NEW.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 402 AM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
241 WHUS72 KCHS 161427 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1027 AM EDT MON MAY 16 2011 AMZ374-162230- /O.CON.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1027 AM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
466 WHUS72 KCHS 162002 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 402 PM EDT MON MAY 16 2011 AMZ374-170415- /O.CON.KCHS.SC.Y.0040.110516T2200Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 402 PM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
097 WHUS72 KCHS 162249 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EDT MON MAY 16 2011 AMZ374-170700- /O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 649 PM EDT MON MAY 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
862 WHUS72 KCHS 170631 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 231 AM EDT TUE MAY 17 2011 AMZ374-171000- /O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 231 AM EDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
116 WHUS72 KCHS 170728 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 328 AM EDT TUE MAY 17 2011 AMZ374-171000- /O.CON.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 328 AM EDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
170 WHUS72 KCHS 170952 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 552 AM EDT TUE MAY 17 2011 AMZ374-171100- /O.EXP.KCHS.SC.Y.0040.000000T0000Z-110517T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 552 AM EDT TUE MAY 17 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at May 16, 1:31 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 16, 1:31 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 131 AM EDT MON MAY 16 2011 .SYNOPSIS... COMPLEX LOW PRESSURE WILL PERSIST OVER OR NEAR THE AREA INTO THURSDAY BRINGING SEVERAL DISTURBANCES THROUGH THE REGION. UPPER- LEVEL HIGH PRESSURE WILL BUILD IN LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SKIES HAVE GENERALLY CLEARED EXCEPT BETWEEN SAVANNAH...DARIEN AND LUDOWICI WHERE SOME LINGER CUMULUS PERSISTS. SATELLITE SHOWS UPSTREAM CLOUD COVER IS QUICKLY DISSIPATING WITH THE LOSS OF INSOLATION AND CONFIDENCE IS INCREASING THAT A GENERALLY CLEAR NIGHT WILL PREVAIL. MODELS DO SHOW MID-LEVEL CLOUDS INCREASING FROM THE WEST CLOSER TO SUNRISE AS THE COLD POCKET ASSOCIATED WITH THE BROAD UPPER LOW ALOFT DRAWS CLOSER...BUT THIS WILL MOSTLY BE IN THE SECOND PERIOD OF THE FORECAST. OPTED TO NUDGE OVERNIGHT LOWS DOWN A FEW DEGREES ESPECIALLY WEST OF INTERSTATE 95 WHERE FAIRLY LIGHT WINDS AND CLEAR SKIES HAVE ALLOWED EARLY EVENING TEMPERATURES TO DROP QUICKER THAN EXPECTED. LOWS WILL RANGE FROM THE LOWER 50S ACROSS THE ALLENDALE-TATTNALL CORRIDOR TO THE LOWER 60S CLOSER TO THE BEACHES. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... THIS PERIOD WILL BE MORE WINTER-LIKE...AT LEAST IN TERMS OF THE PATTERN...WITH A SERIES OF CLOSED UPPER LOWS OR STRONG SHORTWAVE TROUGHS ROTATING AROUND THE MID-ATLANTIC/SRN APPALACHIANS REGIONS. FAIRLY DEEP WESTERLY FLOW MONDAY INTO TUESDAY WILL LIMIT DEEP MOISTURE WITH PWAT VALUES AROUND AN INCH OR LESS THROUGH THE PERIOD. ALSO...A STRONG MID-LEVEL CAP IN PLACE LOOKS TO LIMIT RAIN CHANCES OVERALL. HOWEVER... SOME UPPER JET DYNAMICS...MID- LEVEL INSTABILITY AND SURFACE CONVERGENCE ALONG A LOW PRESSURE TROUGH ACROSS THE SC MIDLANDS/CENTRAL GA AS WELL AS A LATE DAY SEA BREEZE WILL SUPPORT A CHANCE OF SHOWERS/TSTMS. IN GENERAL...THE BEST RAIN CHANCES THROUGH WED WILL BE ACROSS SOUTHERN SOUTH CAROLINA. LOW WET BULB ZERO HEIGHTS INDICATE THE POTENTIAL FOR AT LEAST SOME SMALL HAIL IN ANY STRONGER SHOWERS/TSTMS THAT DEVELOP. TEMPERATURES WILL BE HELD DOWN BELOW NORMAL THROUGH THE PERIOD. LOW TEMPERATURES COULD GET INTO THE UPPER 40S WELL INLAND EACH MORNING...AND MAY NOT BE TOO FAR AWAY FROM RECORD TEMPERATURES...AT LEAST AT KSAV. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER-LEVEL LOW PRESSURE WILL PERSIST THROUGH WEDNESDAY NIGHT BEFORE UPPER-LEVEL HIGH PRESSURE RETURNS THURSDAY AND CONTINUES INTO THE WEEKEND...ALTHOUGH SOME UPPER-LEVEL SHORTWAVE ENERGY MAY DROP THROUGH THE AREA SUNDAY BRINGING INCREASED RAIN CHANCES BACK TO THE AREA. HOWEVER...WE KEPT THE FORECAST DRY AT THIS JUNCTURE. TEMPERATURES LOOK TO WARM BACK TO NEAR NORMAL FRIDAY...POSSIBLY RISING ABOVE NORMAL OVER THE WEEKEND. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... KCHS...VFR SHOULD PREVAIL WITH SMALL CHANCES FOR BRIEF MVFR CIGS AND VSBYS LATE TODAY/THIS EVENING IN SCATTERED CONVECTION. WE HAVE INTRODUCED CB MENTIONS BEYOND 22Z TODAY AND A NEARBY TSTM IS NOT OUT OF THE QUESTION...POSSIBLY PRODUCING SMALL HAIL AS THE CORE OF A POTENT COLD POCKET ALOFT MOVES OVER EASTERN SOUTH CAROLINA. KSAV...THERE COULD BE A RISK FOR A FEW BRIEF SHOWERS FROM 21Z TO ABOUT SUNSET. VFR CONDITIONS WILL PREVAIL THROUGHOUT WITH SCT-BKN AREAS OF STRATOCUMULUS ABOVE 4 KFT. W WINDS COULD GET A BIT GUSTY MID TO LATE AFTERNOON AS THE UPPER DISTURBANCE SHIFTS JUT TO THE N AND NW. EXTENDED AVIATION OUTLOOK...BRIEF MVFR CONDITIONS POSSIBLE IN DIURNAL SHOWERS/TSTMS TUE...MAINLY AT KCHS. && .MARINE... WITH THE COLD FRONT NOW WELL OFFSHORE AND COOLER AIR ENTERING THE REGION...WINDS AND WAVES WILL STEADILY SETTLE DOWN GOING INTO THE OVERNIGHT HOURS. WILL GENERALLY LOOK FOR WIND SPEEDS IN THE 10-15 KT RANGE WITH SEAS 2-4 FT...HIGHEST WELL OFFSHORE. CONDITIONS WILL REMAIN SOLIDLY BELOW SMALL CRAFT ADVY THRESHOLDS TONIGHT. MONDAY THROUGH FRIDAY...DEEP LOW PRESSURE ALOFT AND A SERIES OF WEAKER SURFACE LOWS MOVING THROUGH THE SE AND MID ATLANTIC REGION WILL CONTINUE THROUGH EARLY TUESDAY...BEFORE FINALLY SHIFTING NORTH BY THURSDAY. WHILE THERE WILL BE SOME SURGES ACROSS THE WATERS WITHIN THE COOL AIR ADVECTION REGIME THROUGH WED...AS WELL AS WITH THE AFTERNOON SEA BREEZE EACH AFTERNOON...WINDS/SEAS SHOULD REMAIN BELOW ADVISORY LEVELS. RIP CURRENTS...IT STILL LOOKS LIKE SMALL LINGERING SWELLS ON MON...AND WITH CONTINUED ASTRONOMICAL INFLUENCES WE ANTICIPATE AN ELEVATED RISK ONCE AGAIN...AT LEAST FOR THE SC BEACHES. && .TIDES/COASTAL FLOODING... TIDES WILL CONTINUE TO RUN HIGH THROUGH AT LEAST WED DUE TO ASTRONOMICAL FACTORS. ALTHOUGH PREVAILING WIND FLOW WILL BE FROM THE SW WHICH IS NOT CONDUCIVE TO SIGNIFICANT EKMAN PUMPING ALONG THE SC/GA COAST...PERSISTENT LOW PRES ALONG THE EASTERN SEABOARD IS SUPPORTING ABOVE-NORMAL TIDE LEVELS. AS PREDICTED VALUES INCREASE THROUGH SUNDAY...THE ADDITIONAL POSITIVE ANOMALY WILL LIKELY PUSH TIDES ABOVE COASTAL FLOOD ADVISORY THRESHOLDS WITH THE EVENING HIGH TIDE. THEREFORE ADDITIONAL COASTAL FLOOD ADVISORIES APPEAR LIKELY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 16, 3:43 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 343 AM EDT MON MAY 16 2011 GAZ117-119-139-141-SCZ048>051-171145- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 343 AM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE FOR A FEW HOURS ON EITHER SIDE OF THE EVENING HIGH TIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COASTAL FLOODING...SHALLOW COASTAL FLOODING IS POSSIBLE THROUGH WEDNESDAY FOR A FEW HOURS ON EITHER SIDE OF THE EVENING HIGH TIDES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-171145- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 343 AM EDT MON MAY 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:58 PM EDT | Special Weather Statement | CHS | Jenkins | 32 min |
| May 16, 4:27 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| May 16, 4:29 PM EDT | Special Weather Statement | CHS | Jenkins | 31 min |
| May 16, 4:58 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| May 16, 3:29 PM EDT | Coastal Flood Advisory | CHS | 5 hr | |
| May 16, 5:28 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.